Flood, Clinton
- When
- June 17, 9:28 AM EST to 11:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Scattered thunderstorms developed and moved slowly across the lower Miami valley. Two to three inches fell from the Dayton area south into Clinton County, causing high water on roads.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed and moved slowly across the lower Miami valley. Two to three inches fell from the Dayton area south into Clinton County, causing high water on roads. A few homes sustained basement flooding in Waynesville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 17, 2:50 AM EST, 6 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 AM EDT TUE JUN 17 2003 FLOOD THREAT TO CONTINUE ACROSS THE CWFA TODAY INTO TONIGHT. SFC ANALYSIS DEPICTED SFC LOW PRES ACRS CNTRL KY AT 07Z. THIS LOW IS FCST TO MOVE NE INTO THE FCST AREA TODAY AND THIS EVENING. THIS WILL BE THE FOCUS FOR SHOWER/THUNDERSTORM ACTIVITY. KILN RADAR TRENDS HAVE BEEN SHOWING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING. THE ACTIVITY ACRS THE SE CWFA WAS BEING INDUCED BY A WEAK S/WV ALOFT. THE REMAINDER OF THE ACTIVITY...PARTICULARLY ACRS NW OHIO...WAS BEING INDUCED BY A S/WV OVER NE IL. FOR TODAY...THE S/WV OVER NE IL WILL BE THE MAIN CONTRIBUTOR TO THE WEATHER AS IT PIVOTS SE INTO INDIANA AND EVENTUALLY OHIO LATE THIS AFTN AND EVENING. THE AIRMASS STILL REMAINS QUITE MOIST WITH PRECIPITABLE WATER AMOUNTS RANGING FROM 1.3 TO 1.7 INCHES. AS THE S/WV INTERACTS WITH THIS AIRMASS...SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE THROUGH THE MORNING AND AFTN HOURS. THE COVERAGE WILL BE MOST NUMEROUS EAST AS LOW LVL CONV ASSOCD WITH THE SFC LOW/INVERTED TROF WILL COUPLE WITH APCHING S/WV. SINCE FFG VALUES REMAIN LOW (0.5 TO 1.0 PER HOUR) WILL CONTINUE WITH A FLOOD WATCH FOR MOST OF THE CWFA TODAY INTO THIS EVENING...EXCEPT THE NW COUNTIES AS THESE HAVE HIGHER FFG VALUES. FOR TONIGHT...S/WV WILL PIVOT EAST...GRADUALLY ENDING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. ACTIVITY SHOULD COME TO AN END IN THE FAR NE CWFA AROUND MIDNIGHT. FOR WEDNESDAY...IT APPEARS THERE WILL BE A BREAK IN THE PERSISTENT RAIN BEFORE A COLD FRONT ARRIVES WEDNESDAY EVENING. ALTHOUGH AIRMASS REMAINS SOMEWHAT MOIST AND UNSTABLE...AM HAVING TROUBLE FINDING ANY FOCUSING MECHANISM UNTIL AFOREMENTIONED FRONT WEDNESDAY EVENING. THUS...WILL LEAVE FCST DRY DURING THE DAY. FRONT WILL MOVE FROM NW TO SE ACRS THE REGION WEDNESDAY NIGHT. DYNAMICS/LOW LVL CONV IS WEAK...SO ONLY A LOW CHC FOR SHOWERS AND THUNDERSTORMS WILL BE EMPLOYED. IF ONE IS LOOKING FOR DRY AND SUNNY WEATHER...HOPE SHOULD BE JUST AROUND THE CORNER. ONCE THE COLD FRONT MOVES SOUTH OF THE REGION ON THURSDAY MORNING...MUCH DRIER AIR WILL FILTER IN FROM CANADA. SUNNY AND WARM CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY. .ILN... FLOOD WATCH UNTIL 6 PM FOR SE INDIANA...FAR SW OHIO AND NORTH CENTRAL KY. FLOOD WATCH UNTIL MIDNIGHT FOR THE MIAMI VALLEY...CENTRAL/SOUTH CENTRAL OHIO AND NE KY.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE REGION TODAY. THIS WILL COMBINE WITH THE MOIST AND UNSTABLE AIRMASS ALREADY IN PLACE ACROSS THE AREA TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY AND INTO THIS EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE WITH ANY THUNDERSTORM. SINCE THE SOILS ARE NEARLY SATURATED FROM RAINFALL OVER THE LAST SEVERAL DAYS...ANY ADDITIONAL HEAVY RAIN WILL LIKELY RESULT IN FLOODING PROBLEMS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TAPER OFF OVERNIGHT AS THE UPPER LEVEL DISTURBANCE PUSHES OFF TO THE EAST. PLEASE REFER TO CLEFFAILN FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Cincinnati radar (KILN), 1 km away, was scanning. The volume nearest the first event began at 14:29 UTC.
3 flood, 2 flash flood. Local standard time, as filed.
Homes were flooded in Fort Recovery. Numerous roads had high water across the northern and western portions of the county.
Several roads across the central portion of the county were underwater. Ditches overflowed in Wapakoneta, flooding lawns.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362607, 5362606, 5362608, 5362604, 5362605.